Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 86, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jul 4, 2012, 7:51 PM EDT for Fayette County, Westmoreland County, Pennsylvania. It was in force for 54 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2012, 7:51 PM EDT (23:51 UTC)
- Expired
- Jul 4, 2012, 8:45 PM EDT
- In force
- 54 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
Counties Fayette County, PA, Westmoreland County, PA
The radar
The Pittsburgh radar (KPBZ), 87 km from the middle of the area, began a volume at 23:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 8:01 PM EDT | HAIL 1 | 5 Se Greensburg, PA | |
| Jul 4, 8:05 PM EDT | HAIL 1 | Mount Pleasant, PA | |
| Jul 4, 8:19 PM EDT | HAIL 0.88 | Connellsville, PA | |
| Jul 4, 8:24 PM EDT | HAIL 1 | 3 Ne Connellsville, PA | |
| Jul 4, 8:29 PM EDT | HAIL 0.75 | 3 N Connellsville, PA | |
| Jul 4, 8:31 PM EDT | HAIL 1.25 | 5 E Connellsville, PA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 4, 4:26 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 11.9 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1056 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 1050 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 197 m²/s²
- 0-3 km storm-relative helicity
- 237 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
291
WUUS51 KPBZ 042351
SVRPBZ
PAC051-129-050045-
/O.NEW.KPBZ.SV.W.0086.120704T2351Z-120705T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
751 PM EDT WED JUL 4 2012
THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN FAYETTE COUNTY IN SOUTHWEST PENNSYLVANIA...
SOUTH CENTRAL WESTMORELAND COUNTY IN SOUTHWEST PENNSYLVANIA...
* UNTIL 845 PM EDT
* AT 743 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
NEW STANTON...MOVING SOUTHEAST AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NEW
STANTON... GREENSBURG... MOUNT PLEASANT...
DONEGAL... SEVEN SPRINGS... OHIOPYLE...
THIS WILL IMPACT THE FOLLOWING HIGHWAYS...
I-70 IN PENNSYLVANIA BETWEEN MILE MARKERS 54 AND 57.
TOLL 66 BETWEEN MILE MARKERS 0 AND 5.
I-76 BETWEEN MILE MARKERS 72 AND 99.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WIND...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS A KILLER. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND
SOUTHWEST PENNSYLVANIA AND NORTHERN WEST VIRGINIA.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.
&&
LAT...LON 4009 7925 3990 7940 3986 7941 3982 7948
4024 7968 4039 7949 4012 7920
TIME...MOT...LOC 2352Z 322DEG 12KT 4022 7951
$$1 follow-up statement
292
WWUS51 KPBZ 050013
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
813 PM EDT WED JUL 4 2012
PAC051-129-050045-
/O.CON.KPBZ.SV.W.0086.000000T0000Z-120705T0045Z/
FAYETTE PA-WESTMORELAND PA-
813 PM EDT WED JUL 4 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR WESTMORELAND AND FAYETTE COUNTIES...
AT 812 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR MOUNT PLEASANT...MOVING SOUTHEAST AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NEW
STANTON... MOUNT PLEASANT... GREENSBURG...
DONEGAL... SEVEN SPRINGS... OHIOPYLE...
THIS WILL IMPACT THE FOLLOWING HIGHWAYS...
I-70 IN PENNSYLVANIA BETWEEN MILE MARKERS 54 AND 57.
TOLL 66 BETWEEN MILE MARKERS 0 AND 5.
I-76 BETWEEN MILE MARKERS 72 AND 99.
IN ADDITION TO LARGE HAIL AND DAMAGING WIND...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS A KILLER. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND
SOUTHWEST PENNSYLVANIA AND NORTHERN WEST VIRGINIA.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.
LAT...LON 4009 7925 3990 7940 3986 7941 3982 7948
4024 7968 4039 7949 4012 7920
TIME...MOT...LOC 0013Z 322DEG 12KT 4016 7945
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 6:10 PM EDT, 1 hour 41 minutes earlier.
Area forecast discussion, Jul 4, 6:10 PM EDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
610 PM EDT WED JUL 4 2012
.SYNOPSIS...
SCATTERED THUNDERSTORMS MAY YET PRODUCE DAMAGING WIND, HAIL,
HEAVY DOWNPOURS AND FREQUENT LIGHTNING THIS EVENING. BROAD HIGH
PRESSURE WILL MAINTAIN HOT AND HUMID CONDITIONS ACROSS THE UPPER
OHIO VALLEY INTO SATURDAY.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
HAVE CONTINUED MENTION OF SCATTERED THUNDERSTORMS THIS EVENING WITH
POTENTIAL OF BEING SEVERE WITH DAMAGING WIND, LARGE HAIL, HEAVY
DOWNPOURS, AND FREQUENT LIGHTNING.
SPC GUIDANCE CONTINUES TO INCLUDE THE ENTIRE UPPER OHIO VALLEY AS
HAVING A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING, WITH A
SEVERE THUNDERSTORM WATCH UNTIL 10 PM FOR LOCATIONS SOUTH OF THE
I-70 CORRIDOR.
HEAVY RAINS WITH THE STORMS MAY CAUSE FLOODING IF RAIN AMOUNTS
EXCEED 2 INCHES IN LESS THAN 2 HOURS.
EXPECT THUNDERSTORM COVERAGE TO DECREASE THIS EVENING, AND BE GONE AFTER
MIDNIGHT. WILL CONSIDER FOG PROSPECTS WITH LATER FORECAST
ISSUANCES, BASED ON RAINFALL PATTERNS.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
RECENT SREF MODEL OUTPUT CONTINUES TO SHOW THE BROAD HIGH PRESSURE
ACROSS THE EASTERN AND CENTRAL U.S. STRENGTHENING THURSDAY AND
FRIDAY, THEN SHRINKING SOUTH SATURDAY.
THE MAIN EFFECT OF THE HIGH PRESSURE WILL BE TO CONTINUE THE HOT
HUMID CONDITIONS, WITH GFS, NAM, AND ECMWF MOS SHOWING THURSDAY
AND FRIDAY HAVING THE HIGHEST AFTERNOON TEMPERATURES. AS THE HIGH
PRESSURE SHRINKS SOUTH SATURDAY, HIGH TEMPERATURES SATURDAY MAY BE
A COUPLE DEGREES LOWER THAN FRIDAY. HOWEVER, HUMID CONDITIONS WILL
PERSIST.
SO HAVE ADDED A HEAT ADVISORY FOR THURSDAY FOR MOST OF THE UPPER
OHIO VALLEY, EXCEPT THE APPALACHIAN MOUNTAINS AND I-80 CORRIDOR.
IN HAZARDOUS WEATHER OUTLOOK HAVE MENTIONED HEAT INDICES WELL INTO
THE 90S FRIDAY AND POSSIBLY SATURDAY.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
THERE IS GFS/ECMWF ENSEMBLE AGREEMENT TO BEGIN THE PERIOD THAT DEEP
RIDGING WILL BE CENTERED ACROSS THE MISSOURI VALLEY. THE UPPER OHIO
VALLEY WILL BE IN A NORTHWESTERLY FLOW ON THE EASTERN PERIPHERY OF THE
RIDGE. THE MODEL CONSENSUS INDICATES AN AMPLIFYING TREND WITH THE
RIDGE DOMINATING THE WESTERN TWO THIRDS OF THE CONUS AND LOWERING
MID-LEVEL HEIGHTS ACROSS THE UPPER OHIO VALLEY AS A TROUGH BUILDS
INTO THE NORTHEAST.
AFTER A COLD FRONT DROPS SOUTHEAST ACROSS THE AREA AND BRINGS
CHANCE POPS ON SUNDAY, A DRIER AND COOLER FORECAST IS IN PLACE FOR
EARLY NEXT WEEK. HAVE GONE DRY OR WITH SILENT SLIGHT CHC POPS FOR
LOWERING HEIGHTS THROUGH WEDNESDAY. UNCERTAINTY ENTERS THE FORECAST
BY NEXT THURSDAY WITH THE POTENTIAL OF A MID-LEVEL TROUGH PUSHING
FROM THE UPPER MIDWEST SOUTHEASTWARD ACROSS THE AREA. TEMPS ARE
AROUND 5 DEGREES ABOVE NORMAL AHEAD OF THE FRONT ON SUNDAY.
TEMPERATURES WILL THEN LOWER TO NEAR SEASONABLE VALUES FOR MONDAY, TUESDAY
AND WEDNESDAY.
&&
.AVIATION /22Z WEDNESDAY THROUGH MONDAY/...
SCATTERED THUNDERSTORMS WILL MOVE SOUTHEASTWARD ACROSS THE
SOUTHERN TERMINALS THIS EVENING, WITH SHORT LIVED RESTRICTIONS AND
HAIL, PLUS GUSTY WIND.
SHOWERS AND THUNDERSTORMS WILL END OVERNIGHT. ABUNDANT SURFACE
MOISTURE, ESPECIALLY AT THE TERMINALS WHICH RECEIVE HEAVY RAINFALL
FROM THUNDERSTORMS, WILL ALLOW FOR SOME PRE-DAWN FOG TO DEVELOP ON
THURSDAY MORNING.
OUTLOOK...THURSDAY NIGHT THROUGH MONDAY...
MOSTLY VFR CONDITIONS ARE EXPECTED THROUGH THE PERIOD WITH MVFR HAZE
POSSIBLE, ESPECIALLY DURING THE MORNING. RESTRICTIONS ARE POSSIBLE
IN SCATTERED STORMS LATE SATURDAY AND AGAIN ON SUNDAY AS A FRONT
SAGS SOUTHWARD THROUGH THE REGION. VFR CONDITIONS WILL RETURN ON
MONDAY.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR OHZ039>041-
048>050-057>059-068-069.
HEAT ADVISORY FROM NOON TO 7 PM EDT THURSDAY FOR OHZ039>041-
048>050-057>059-068-069.
PA...HEAT ADVISORY FROM NOON TO 7 PM EDT THURSDAY FOR PAZ013-014-
020>022-029-031-073-075.
WV...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR WVZ001>004-012-
021>023.
HEAT ADVISORY FROM NOON TO 7 PM EDT THURSDAY FOR WVZ001>004-
012-021>023.
&&Hazardous weather outlook, Jul 4, 5:06 PM EDT, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 506 PM EDT WED JUL 4 2012 OHZ039>041-048>050-057-WVZ001-002-052115- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-HANCOCK-BROOKE- 506 PM EDT WED JUL 4 2012 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. ALSO...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH EARLY EVENING AS THUNDERSTORMS MAY PRODUCE DAMAGING WIND...LARGE HAIL...HEAVY DOWNPOURS...AND FREQUENT LIGHTNING. RAIN AMOUNTS EXCEEDING 2 INCHES IN LESS THAN 2 HOURS CAN PROMOTE FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. OHZ058-059-068-069-WVZ003-004-012-021>023-052115- GUERNSEY-BELMONT-NOBLE-MONROE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- PRESTON- 506 PM EDT WED JUL 4 2012 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 461 IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. SEVERE THUNDERSTORM WATCH. ALSO...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH EARLY EVENING AS THUNDERSTORMS MAY PRODUCE DAMAGING WIND...LARGE HAIL...HEAVY DOWNPOURS...AND FREQUENT LIGHTNING. RAIN AMOUNTS EXCEEDING 2 INCHES IN LESS THAN 2 HOURS CAN PROMOTE FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ013-014-020>022-073-052115- LAWRENCE-BUTLER-BEAVER-ALLEGHENY-ARMSTRONG-WESTMORELAND- 506 PM EDT WED JUL 4 2012 ...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST PENNSYLVANIA AND WEST CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH EARLY EVENING AS THUNDERSTORMS MAY PRODUCE DAMAGING WIND...LARGE HAIL...HEAVY DOWNPOURS...AND FREQUENT LIGHTNING. RAIN AMOUNTS EXCEEDING 2 INCHES IN LESS THAN 2 HOURS CAN PROMOTE FLOODING. PRIOR TO THE THUNDERSTORMS...AFTERNOON HEAT INDICES MAY PEAK IN THE MID TO UPPER 90S. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ029-031-075-052115- WASHINGTON-GREENE-FAYETTE- 506 PM EDT WED JUL 4 2012 ...SEVERE THUNDERSTORM WATCH 461 IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH EARLY EVENING AS THUNDERSTORMS MAY PRODUCE DAMAGING WIND...LARGE HAIL...HEAVY DOWNPOURS...AND FREQUENT LIGHTNING. RAIN AMOUNTS EXCEEDING 2 INCHES IN LESS THAN 2 HOURS CAN PROMOTE FLOODING. PRIOR TO THE THUNDERSTORMS...AFTERNOON HEAT INDICES MAY PEAK IN THE MID TO UPPER 90S. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ007>009-015-016-023-074-052115- MERCER-VENANGO-FOREST-CLARION-JEFFERSON PA-INDIANA- WESTMORELAND RIDGES- 506 PM EDT WED JUL 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA AND WEST CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH EARLY EVENING AS THUNDERSTORMS MAY PRODUCE DAMAGING WIND...LARGE HAIL...HEAVY DOWNPOURS...AND FREQUENT LIGHTNING. RAIN AMOUNTS EXCEEDING 2 INCHES IN LESS THAN 2 HOURS CAN PROMOTE FLOODING. PRIOR TO THE THUNDERSTORMS...AFTERNOON HEAT INDICES MAY PEAK IN THE MID TO UPPER 90S. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MDZ001-PAZ076-WVZ041-052115- GARRETT-FAYETTE RIDGES-TUCKER- 506 PM EDT WED JUL 4 2012 ...SEVERE THUNDERSTORM WATCH 461 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...SOUTHWEST PENNSYLVANIA AND NORTHERN WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH EARLY EVENING AS THUNDERSTORMS MAY PRODUCE DAMAGING WIND...LARGE HAIL...HEAVY DOWNPOURS...AND FREQUENT LIGHTNING. RAIN AMOUNTS EXCEEDING 2 INCHES IN LESS THAN 2 HOURS CAN PROMOTE FLOODING. PRIOR TO THE THUNDERSTORMS...AFTERNOON HEAT INDICES MAY PEAK IN THE MID TO UPPER 90S. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jul 4, 7:08 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
708 PM EDT WED JUL 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG GREENSBURG 40.30N 79.54W
07/04/2012 WESTMORELAND PA 911 CALL CENTER
TREES DOWN ON ARONA ROAD.
&&
EVENT NUMBER PBZ1200662
NWSLocal storm report, Jul 4, 7:11 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
711 PM EDT WED JUL 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0656 PM HAIL IRWIN 40.32N 79.72W
07/04/2012 M1.25 INCH WESTMORELAND PA PUBLIC
&&
CORRECTED EVENT...REMARKS
EVENT NUMBER PBZ1200663
RGLocal storm report, Jul 4, 7:17 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
717 PM EDT WED JUL 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL OAKLAND 39.41N 79.41W
07/04/2012 M1.00 INCH GARRETT MD TRAINED SPOTTER
&&
EVENT NUMBER PBZ1200664
RGLocal storm report, Jul 4, 7:27 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
727 PM EDT WED JUL 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0711 PM HAIL MC HENRY 39.56N 79.35W
07/04/2012 M0.88 INCH GARRETT MD PUBLIC
&&
CORRECTED EVENT...REMARKS
EVENT NUMBER PBZ1200665
RGLocal storm report, Jul 4, 7:32 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
732 PM EDT WED JUL 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL OAKLAND 39.38N 79.39W
07/04/2012 M1.75 INCH GARRETT MD PUBLIC
&&
CORRECTED EVENT...REMARKS
EVENT NUMBER PBZ1200666
RGLocal storm report, Jul 4, 7:43 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
743 PM EDT WED JUL 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0727 PM HAIL SWANTON 39.48N 79.21W
07/04/2012 M2.00 INCH GARRETT MD PUBLIC
&&
CORRECTED EVENT...REMARKS
EVENT NUMBER PBZ1200667
RGThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 8:32 PM EDT | Severe Thunderstorm Warning | PBZ | Clarion, Forest, Mercer, Venango | 58 min |
| Jul 3, 8:45 PM EDT | Severe Thunderstorm Warning | PBZ | Butler, Lawrence, Mercer, Venango | 60 min |
| Jul 3, 9:29 PM EDT | Severe Thunderstorm Warning | PBZ | Clarion, Forest, Jefferson, Mercer, Venango | 50 min |
| Jul 3, 9:43 PM EDT | Severe Thunderstorm Warning | PBZ | Butler, Clarion, Lawrence, Mercer, Venango | 47 min |
| Jul 3, 10:06 PM EDT | Special Weather Statement | PBZ | Jefferson | 39 min |
| Jul 3, 10:20 PM EDT | Special Weather Statement | PBZ | Jefferson | 40 min |
| Jul 3, 10:34 PM EDT | Special Weather Statement | PBZ | Butler, Lawrence | 56 min |
| Jul 3, 10:45 PM EDT | Severe Thunderstorm Warning | PBZ | Lawrence, Mercer | 45 min |
| Jul 3, 11:22 PM EDT | Special Weather Statement | PBZ | Beaver | 53 min |
| Jul 3, 11:40 PM EDT | Special Weather Statement | PBZ | Armstrong, Butler, Lawrence | 65 min |
| Jul 4, 12:17 AM EDT | Special Weather Statement | PBZ | Allegheny, Beaver | 43 min |
| Jul 4, 12:18 AM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Beaver, Butler | 57 min |
| Jul 4, 1:02 AM EDT | Severe Thunderstorm Warning | PBZ | Beaver, Lawrence | 58 min |
| Jul 4, 1:24 AM EDT | Special Weather Statement | PBZ | Allegheny, Beaver | 51 min |
| Jul 4, 2:03 AM EDT | Special Weather Statement | PBZ | Allegheny, Fayette, Westmoreland | 42 min |
| Jul 4, 2:50 AM EDT | Special Weather Statement | PBZ | Fayette | 55 min |
| Jul 4, 5:27 AM EDT | Special Weather Statement | PBZ | Fayette | 33 min |
| Jul 4, 12:07 PM EDT | Heat Advisory | PBZ | Allegheny, Armstrong, Beaver, Butler, Fayette, Greene and 3 more | 31 hr |
| Jul 4, 3:30 PM EDT | Special Weather Statement | PBZ | Butler | 30 min |
| Jul 4, 5:12 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Westmoreland | 33 min |
| Jul 4, 5:39 PM EDT | Special Weather Statement | PBZ | Westmoreland | 51 min |
| Jul 4, 5:52 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Fayette, Westmoreland | 53 min |
| Jul 4, 6:01 PM EDT | Special Weather Statement | PBZ | Westmoreland | 44 min |
| Jul 4, 6:28 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette, Westmoreland | 32 min |
| Jul 4, 6:39 PM EDT | Areal Flood Warning | PBZ | Westmoreland | 2 hr |
| Jul 4, 6:44 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Fayette, Westmoreland | 28 min |
| Jul 4, 7:30 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette, Westmoreland | 19 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.